Skip to content
My WebMD Sign In, Sign Up
Chronic Pain,I'm so tired,can anything really help anymore??
avatar
77grace posted:
Hi Family,
I think of you as a special kind of family!!!!
WEll for sometime now m,y pain seems to be getting worse3,or should I say more bad days than good ones and it's really frusrtating!!
I know that my tolerence is shot and I';,m tired of the drugs that I am on ,they make me lazy alot!!!!Also there are the headaches and if I take to uch meds for the headaches I had worse headaches so, whaT DO you do????
Sorry if I'm complaining but I;m just really tired of being hopelesss and always hopefully acting tough and o>k. Truth is ..sometimes I'm not O.kk.!
Thanks for letting me vent!

Love to all, 77grace
Reply
 
avatar
Anon_1421 responded:
Hi Grace, so sorry you're not feeling well! Could you go to your doctor and explain your medicine just isn't working? Maybe he could try you on something different? I know how hard it can be having more bad days than good, always dealing with the pain, sometimes I think If I could just have a break, have a chance to catch my breath without hurting......! Wish I knew something else to suggest to help you, you are so good about helping others on here......I will keep you in my prayers and I wish I could send you a hug! Hope you start feeling better......
 
avatar
annette030 responded:
What are you taking for your headaches? Talk to your doctor about them, opioids are seldom the answer for headaches. I know, because I do still get migraines occasionally. I hope all else is going well for you.

Take care, Annette
 
avatar
77grace replied to annette030's response:
Hi Annette,
Thanks for the reply,I was thinking of you lately because I think it was you who mentioned Atenol for Migraines???Is that true and doe's it work?????
As I;m sure you know I have tried many prvenative meds.but noting so far that did not affect me more that I knew or one that reallt worked!Can you tell me about Atenol and headaches??
Hope all is well with you , 77grace
 
avatar
77grace replied to Anon_1421's response:
Hi and thanks for the reply,
I need to be quick because my computor is jumping aroune and it's really hared to write !!
Most of all I just appreceate(SP) your thoughts and prayers!!
Right now I'm going to lay down and try some heat and deep breathing and pray that I can just Let go!
Have you "Let go ,AND LET GOD ?"""
tAKE CARE,lOVE 77GRACE
 
avatar
cweinbl replied to 77grace's response:
Annette is correct. Opioids are not useful for headaches. However, it sounds as though your headaches are medication-related (side effect). Therefore, if you change your medications, the headaches might well disappear.

Achieving maximum pain management is a complex and difficult process. You and your doctor must embark upon an exploration of all potential pain drugs. If you are patient, after nine to twelve months of regular changes, you'll discover the best combination for your unique body chemistry. The operative word here is COMBINATION.

To manage severe chronic pain, most people require two different drugs. The first is a long-acting pain medication (Oxycontin, Kadian, Fentanyl Transdermal, etc.). THEN, you may also require a competent short-acting drug (Hydrocodone, Oxycodone, Codeine, etc.) for breakthrough pain. Thus discovering which long and short-acting pain drugs work best for your unique body chemistry is the most essential process for you.

It can take many months, even years of alternating from one to another, to discover which long and short-acting medications are best for you. So, you'll need a sympathetic doctor willing to try a wide variety of long and short-acting pain medications. Eventually, this experiment will work. You'll know which combination is best for you.

Sadly, over time you'll become tolerant to one or both of those medications. When that occurs, you must rotate to a chemically different medication. But at least you'll know which combination is best for you. After alternating for a few weeks, you should be able to go back to the original medications.
cweinbl
csw2@bex.net
 
avatar
77grace replied to cweinbl's response:
Hi and thanks for your input,
I know about everything you said and I appreciate the reinforment!
The only thing I have not tried yet is rotating different drugs!I'm afraid because hardly anything works an the Methadone doe's pretty good ,it was better in the beginning but now .so,so!Maybe I'll talk to my DR. and see what he thinks
! Take care and thanks again, 77grace
 
avatar
annette030 replied to 77grace's response:
There are many drugs available for headaches, Atenolol is just one. Unfortunately, one must try all the preventatives for 4-6 weeks on a stable dose, each to see if they work or not. It is very time consuming. Then if none of them work, one must thry them in pairs, same thing for 4-6 weeks each time. Keep a headache journal the whole time.

I found that a combination of menopause and gabapentin really helped my migraines. I use various combinations of rescue meds for when I do get a headache. All are non-narcotic meds, things like reglan and aspirin, compazine, or a triptan.

Atenolol is a calcium channel blocker, most often used for high blood pressure. It works sometimes, and will not drop your blood pressure down if it is normal, so don't worry about that.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Every Chronic Pain Patient Needs to READ THIS!!!
There is a group of thirty seven Doctors, Companies. and Researchers that are petitioning the FDA to change the labels on Opiates so that ... More
Was this Helpful?
43 of 48 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.